MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the airway mobilescope had insertion part coating peeling.There is no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's allegation was not confirmed.In addition, the following non-reportable malfunctions were found during device evaluation: due to a pinhole on channel tube, water tightness is lost, due to a damage on camera section, water tightness is lost, adhesive on bending rubber has a chip, scratches found throughout the device, image guide bundle has a stain, and connecting tube has a dent.The investigation is on-going.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, as well as corrections to b5 and d4.The information included in b5 and d4 was inadvertently omitted from the initial medwatch report.Please see updates to b5, d4, h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coating of the insertion tube peeled off due to stress of repeated use, external factors, or handling of the device.The final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿chapter 3 preparation and inspection 3.6 inspection of the endoscope.[inspection of the endoscope] 2 inspect the control section for any irregularities such as excessive scratching, deformation, and loose parts.3 inspect the boot and the insertion section near the boot for any irregularities such as bends, twists, tears, and cracks.4 inspect the external surface of the entire insertion section including the bending section and the distal end for any irregularities such as dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, and protruding objects.5 holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section.Confirm that no objects hindering the insertion and withdrawal or metallic wire protrude from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus that the event (airway mobilescope had insertion part coating peeling) was found during reprocessing.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (see additional h6 codes).Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17213642
Report Number9610595-2023-09381
Device Sequence Number16899784
Product Code EOQ
UDI-Device Identifier04953170407208
UDI-Public04953170407208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer06/30/2023
08/31/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/25/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown